Bad reaction to Paxil

Discussion in 'Fibromyalgia Main Forum' started by Meerkat60, May 16, 2003.

  1. Meerkat60

    Meerkat60 New Member

    My doctor put me on Paxil a couple of months ago. I wasn't real excited about trying it because to me my pain problem is pain. There is no problem with my "mood" when I'm not in pain but when I'm in pain, especially severe, unrelenting pain, then yeah, I'm not happy. That seems like a normal reaction to me. Anyway, I agreed to take it because I knew it was also used to treat anxiety and I have had problems with anxiety attacks for years and years. He started me on Paxil CR 12.5 mg. When I went back 4 weeks later I told him I couldn't tell any difference so he upped it to 25 mg. Now I wish I had never heard of it.

    After about three weeks I developed constant nausea, and my IBS, which is normally pretty mild and only occasional, is now severe and seemingly unending. I only figured out what it was because I heard a commercial on the TV which listed nausea as the first side effect for Paxil. My doctor had given me samples to try and he didn't include the leaflet so I didn't have any info on it. After I saw the commercial, I stopped taking it immediately. I know they say you're not supposed to do that but I don't think I had been on it long enough for that to make a difference. The constant nausea is gone but I have NO appetite and still have the constant IBS with abdominal pain. I have to force myself to eat anything and a couple of days I just couldn't so I had nothing but water. This seems funny in a strange kind of way since I have struggled for years with obesity but it really isn't. I don't want to end up in the hospital but it really is an all day struggle to force myself to eat anything. Cheese toast seems to be the thing I tolerate the best but even that is hard to eat.

    I'd really like to know if anyone else has had a similar experience with Paxil. Also, if anyone can think of something that would be easier to make myself eat I'd love to hear it. Thanks.

    Renee
  2. Bacci

    Bacci New Member

    it's not often that someone will tell you to eat ice cream for your health but you may want to try it. I have dealt with constant nausea for years and have eventually learned to eat through it. At first though, I started eating mint chocolate chip ice cream.It's cooling and light and just made my stomach feel a little better. Hope it works for you.
    Bacci
  3. FibroNan

    FibroNan New Member

    I have made it a habit of taking mine each day immediately after lunch. I wanted to make sure and take mine on a full stomach and I have never experienced any nausea. The only side effect I've ever had is extreme drowsiness for the first week or so but that disappeared. I suppose that different people react differently to medicine. My sister was put on Paxil but had to stop because of severe diarrhea.
    Nancy